Journal article icon

Journal article

On the Dynamics of Elastic Strips.

Abstract:

The dynamics of elastic strips, i.e., long thin rods with noncircular cross section, is analyzed by studying the solutions of the appropriate Kirchhoff equations. First, it is shown that if a naturally straight strip is deformed into a helix, the only equilibrium helical configurations are those with no internal twist and whose principal bending direction is either along the normal or the binormal. Second, the linear stability of a straight twisted strip under tension is analyzed, showing the...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1007/s003320010009

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Nizette, M More by this author
Journal:
J. Nonlinear Science
Volume:
11
Issue:
1
Pages:
3-45
Publication date:
2001
DOI:
EISSN:
1432-1467
ISSN:
0938-8974
URN:
uuid:f100637a-9cf2-4427-a5b3-214fc2c124de
Source identifiers:
188949
Local pid:
pubs:188949

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP